Jump to content

VanceAstro

Member Since 31 Dec 2010
Offline Last Active Jul 02 2014 02:12 PM

#3382281 Repairing the long-term damage from Accutane

Posted by VanceAstro on 13 September 2013 - 04:19 AM

It's been 4 years since I've finished my low dose isotretinoin course and I'm still losing sleep over persistent side effects, namely:

 

- bright stools

- statorrhea (inability to digest fatty foods)

- constipation

- stomach gurgling

- constant gas

- malabsorbtion

- occasional diarrhea

- weakness

- dry mouth & eyes (obviously)

- cold hands & feet (thyroid?)

 

Bright stools and steatorrhea may suggest a pancreatic disorder (steatorrhea is a common manifestation of exocrine pancreatic insufficiency - "In order for someone to develop exocrine pancreatic insufficiency, 90 percent of the pancreas has to be destroyed,”). Great perspective for someone in his 20's.

 

It is important to emphasize that - while on Isotretinoin - my lab tests were usually normal (apart from a very slight increase in bilirubin, which normalized after 2 weeks). Other liver parameters (ALT, AST) were even better than before I started Isotretinoin (probably due to a strict diet and liver supplements).

 

Anyway, I'm planning to do a CT scan and Endoscopic ultrasound to check the pancreas, but I'm afraid that I already know the results.




#3082823 Repairing the long-term damage from Accutane

Posted by VanceAstro on 16 May 2011 - 07:27 AM

QUOTE (lamarr1986 @ May 15 2011, 05:16 PM) <{POST_SNAPBACK}>
We do know that omega 3 and vitamin A are closely related in many ways and likely interact with each other


Before you start to give advices over the internet, first make sure to learn what is the difference between cod liver oil and EPA/DHA Omega-3. *moderator edit*


QUOTE (FutureScarless @ May 16 2011, 05:53 AM) <{POST_SNAPBACK}>
Edit // Okay, yeah, I read the whole thread and my suggestion to see a Naturopath still stands. And as for the Omega-3, as Lamarr said, it supposedly acts like Accutane in some ways. So basically, your body doesn't need it because it has already had enough! I've also read that Omega-3 holds Accutane in your body even longer.


*moderator edit* What are you talking about? Omega-3 like accutane? Omega-3 holds accutane?  lol.gif Where are you getting this from?  No seriously, I didn't laughed that hard since ages  lol.gif

I repeat again: the only thing you should avoid while taking isotretinoin is Vitamin A rich cod liver oil which could cause hypervitaminosis A. It has nothing to do with EPA/DHA Omega-3 fish oil. EPA/DHA Omega-3 fish oil is even suggested while taking accutane because it can alleviate many isotretinoin-induced side effects [dry eyes, joint paints, increased cholesterol and more]. Fish oil supplementation is also able to produce durable reductions in fasting triglyceride levels despite ongoing treatment with antiretroviral therapy—a finding that is similar to those from studies of omega-3 fatty acid for the treatment of isotretinoin- and etretinate-induced hypertriglyceridemia".


QUOTE (FutureScarless @ May 16 2011, 05:53 AM) <{POST_SNAPBACK}>
Take an Omega-6 (like Borage Oil, or Primrose Evening Oil might be better) instead.


*moderator edit* Do you know that the intake of Omega-6 [N-6 PUFA] is linked with the developement of inflammatory bowel disease? Inflammatory bowel disease is also the most dangerous adverse effect linked with isotretinoin. Unlike Omega-6, Omega-3 intake can reduce the probability of inflammatory bowel disease by 77 percent. You can read about it HERE

I urge everyone to read studies i posted below, *moderator edit*

http://cid.oxfordjou...41/10/1498.full
http://www.ncbi.nlm..../pubmed/2954894
http://www.ncbi.nlm....pubmed/21395005
http://www.ncbi.nlm....pubmed/21157308
http://www.ehow.com/...s-accutane.html


#3082299 Repairing the long-term damage from Accutane

Posted by VanceAstro on 15 May 2011 - 09:45 AM

QUOTE (IndigoRush @ May 15 2011, 09:37 AM) <{POST_SNAPBACK}>
I think I recall, but I want to know why...
Many people advise to TAKE Omega 3, or whatever fish oil.
I'm not sure it was making things worse... so in what way are you saying it's bad? Is it meant to contain vitamin A or something?


Omega-3 intake is suggested in many isotretinoin studies [especially Omega-3 fish oil with vitamin E]. Apart from many others [scientifically proven] benefits, EPA/DHA acids [found in omega-3] can reduce joint pain caused by isotretinoin.

Omega-3 Fish oil can also lower cholesterol increased by isotretinoin intake:

http://www.ncbi.nlm..../pubmed/2954894

Cod liver oil is a different story. You obviously shouldn't take Cod liver oil that contains vitamin A.

It seems that Lamar don't know the difference between EPA/DHA omega 3 fish oil and cod liver oil rich in vitamin A.

eusa_wall.gif

Bonus: http://www.ehow.com/...s-accutane.html



#3082293 Repairing the long-term damage from Accutane

Posted by VanceAstro on 15 May 2011 - 09:35 AM

QUOTE (lamarr1986 @ May 13 2011, 07:54 AM) <{POST_SNAPBACK}>
Anyway PLEAsE stop the omega 3 immediately, fish oils and cod liver oil is toxic to us post tane!



lol.gif